Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 3, 2012, 4:14 AM CDT for 4 counties in Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 4:14 AM CDT (09:14 UTC)
- Expired
- May 3, 2012, 5:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Adams County, NE, Franklin County, NE, Kearney County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:44 AM CDT | HAIL 1 | 4 S Hastings, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3205 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS53 KGID 030914
SVRGID
NEC001-061-099-181-031000-
/O.NEW.KGID.SV.W.0103.120503T0914Z-120503T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
414 AM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
EASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 500 AM CDT
* AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HOLSTEIN TO NORMAN TO UPLAND...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HASTINGS...NORMAN...KENESAW...CAMPBELL...BLADEN...JUNIATA...
ROSELAND AND AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4069 9833 4035 9839 4016 9903 4058 9900
4067 9869
TIME...MOT...LOC 0914Z 236DEG 25KT 4048 9859 4045 9881
4029 9889
WIND...HAIL <50MPH 1.50IN
$$
FAY3 follow-up statements
159
WWUS53 KGID 030923
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
423 AM CDT THU MAY 3 2012
NEC001-061-099-181-031000-
/O.CON.KGID.SV.W.0103.000000T0000Z-120503T1000Z/
FRANKLIN NE-KEARNEY NE-WEBSTER NE-ADAMS NE-
423 AM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS...
NORTHWESTERN WEBSTER...EASTERN KEARNEY AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL 500 AM CDT...
AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROSELAND
TO NORMAN TO UPLAND...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...KENESAW...CAMPBELL...BLADEN...JUNIATA...AYR AND BLUE
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4059 9895 4067 9869 4069 9833 4035 9839
4016 9903
TIME...MOT...LOC 0923Z 240DEG 22KT 4050 9853 4047 9875
4031 9883
WIND...HAIL <50MPH 1.75IN
$$
FAY199
WWUS53 KGID 030936
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
436 AM CDT THU MAY 3 2012
NEC001-061-099-181-031000-
/O.CON.KGID.SV.W.0103.000000T0000Z-120503T1000Z/
FRANKLIN NE-KEARNEY NE-WEBSTER NE-ADAMS NE-
436 AM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS...
NORTHWESTERN WEBSTER...EASTERN KEARNEY AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL 500 AM CDT...
AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROSELAND
TO HOLSTEIN TO CAMPBELL...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...JUNIATA...BLADEN...AYR AND BLUE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4018 9897 4060 9891 4067 9869 4069 9833
4035 9839
TIME...MOT...LOC 0936Z 242DEG 25KT 4051 9847 4050 9862
4033 9877
WIND...HAIL <50MPH 1.50IN
$$
FAY211
WWUS53 KGID 030949
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
449 AM CDT THU MAY 3 2012
NEC001-061-099-181-031000-
/O.CON.KGID.SV.W.0103.000000T0000Z-120503T1000Z/
FRANKLIN NE-KEARNEY NE-WEBSTER NE-ADAMS NE-
449 AM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS...
NORTHWESTERN WEBSTER...EASTERN KEARNEY AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL 500 AM CDT...
AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HASTINGS
TO ROSELAND TO CAMPBELL...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...BLADEN...AYR AND BLUE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4022 9886 4061 9887 4067 9869 4069 9833
4035 9839
TIME...MOT...LOC 0949Z 247DEG 21KT 4054 9839 4050 9855
4035 9869
WIND...HAIL <50MPH 1.75IN
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:08 AM CDT, 6 minutes earlier.
Area forecast discussion, May 3, 4:08 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 408 AM CDT THU MAY 3 2012 .SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO LINGER THROUGH THE EARLY MORNING HOURS ON THURSDAY BEFORE PUSHING OUT OF THE REGION. BY THURSDAY AFTERNOON/ EVENING...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AGAIN ACROSS THE FORECAST AREA...AS A SURFACE BOUNDARY PUSHES THROUGH THE REGION. THE GFS SUGGESTS AT LEAST 4500 J/KG OF SURFACE CAPE ESPECIALLY ACROSS THE THE SOUTHEAST PORTION OF THE FORECAST AREA. STILL COME CONCERN FOR SEVERE WEATHER POTENTIAL DURING THE AFTERNOON AND EVENING HOURS TODAY. FOR THE REMAINDER OF THE SHORT TERM PERIOD...UPPER LEVEL SHORT WAVE TROUGHS WILL CONTINUE TO PUSH THROUGH THE FORECAST AREA. AT THE SURFACE...LOW PRESSURE WILL DEVELOP ALONG THE FRONT RANGE OF THE ROCKIES...THUS HELPING TO GENERATE PRECIPITATION POTENTIAL BEGINNING THURSDAY NIGHT AND LINGERING THROUGH SATURDAY NIGHT. .LONG TERM...SUNDAY THROUGH WEDNESDAY. AN UPPER LEVEL TROUGH WILL BEGIN TO PUSH EASTWARD ACROSS THE WESTERN HALF OF THE CONUS. BOTH THE GFS AND THE ECMWF SUGGEST A PORTION OF ENERGY FROM THE TROUGH WILL BREAK OFF IN THE FORM OF A CLOSED LOW AND REMAIN ACROSS THE SOUTHWEST PORTION OF THE CONUS BY MONDAY. THE MAIN SURFACE TROUGH WILL PUSH NORTHEAST WARD ACROSS WYOMING AND THE DAKOTAS. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL BECOME VERTICALLY STACKED WITH THE UPPER LEVEL LOW AND PUSH A COLD FRONTAL BOUNDARY THROUGH THE CENTRAL PLAINS BY SUNDAY AFTERNOON. TEMPERATURES IN THE FORECAST PERIOD WILL REMAIN QUITE WARM THROUGH SATURDAY...WITH HIGHS EXTENDING WELL INTO THE 80S ACROSS THE FORECAST AREA. WITH THE FRONTAL PASSAGE ON SUNDAY...A TIGHT GRADIENT CAN BE EXPECTED ACROSS THE FORECAST AREA...DEPENDING ON FRONTAL POSITION. HIGHS THE REST OF THE LONG TERM PERIOD WILL REMAIN IN THE UPPER 60S TO LOWER 70S...AS 850 TEMPERATURES REMAIN AROUND 7 TO 10 DEGREES CELSIUS. && .PREV DISCUSSION... /ISSUED 1226 AM CDT THU MAY 3 2012/ AVIATION...06Z KGRI TAF. THUNDERSTORM CHANCES REMAIN A CONCERN FOR THE TAF PERIOD THROUGH THE NEXT FEW HOURS. THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND NORTH OF AN OUTFLOW BOUNDARY. THESE STORMS HAVE BEEN CAPABLE OF PRODUCING HAIL UP TO 2 INCHES IN DIAMETER. WHILE SOUTH SOUTHEAST WINDS ARE EXPECTED DURING THE OVERNIGHT HOURS...ANY THUNDERSTORMS THAT DEVELOP COULD PROVIDE THE POTENTIAL FOR STRONG GUSTS OVER THE TAF SITE. BY THE EARLY MORNING HOURS...WINDS WILL BECOME LIGHT AND VARIABLE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM/AVIATION/LONG TERM...SALTZMAN
Hazardous weather outlook, May 3, 4:14 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 414 AM CDT THU MAY 3 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 040915- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 414 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AFTERNOON AND EVENING. SOME OF THE STORMS EAST OF HIGHWAY 281 COULD REACH SEVERE LIMITS...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH MONDAY...VARIOUS CHANCES FOR THUNDERSTORMS CONTINUE THROUGH THE ENTIRE OUTLOOK PERIOD. AT THIS TIME... .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...MAINLY EAST OF HIGHWAY 281. SPOTTERS MAY ALSO BE NEEDED WEST OF HIGHWAY 281 WITH THE POTENTIAL FOR STRONG THUNDERSTORMS. OBSERVERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 3, 2:04 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
204 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM HAIL GLENVIL 40.50N 98.25W
05/03/2012 M0.88 INCH CLAY NE EMERGENCY MNGR
HEAVY RAIN
&&
DOXEYLocal storm report, May 3, 2:53 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
253 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM FLASH FLOOD 6 W SUTTON 40.61N 97.97W
05/03/2012 CLAY NE LAW ENFORCEMENT
WATER WAS RUNNING ACROSS HIGHWAY 74 AT 1.5 MILES EAST OF
HIGHWAY 14 JUNCTION. NUMEROUS COUNTY ROADS WERE UNDER
WATER.
&&
WESELYLocal storm report, May 3, 2:56 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
256 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL DANNEBROG 41.12N 98.55W
05/02/2012 E0.75 INCH HOWARD NE FIRE DEPT/RESCUE
HEAVY RAIN
0747 PM HAIL 1 W ST. PAUL 41.21N 98.48W
05/02/2012 E1.00 INCH HOWARD NE PUBLIC
0750 PM HAIL 7 SW BELGRADE 41.40N 98.16W
05/02/2012 M1.75 INCH NANCE NE LAW ENFORCEMENT
0750 PM HAIL 8 SW BELGRADE 41.39N 98.18W
05/02/2012 E1.50 INCH NANCE NE STORM CHASER
0807 PM HAIL 6 W FULLERTON 41.36N 98.09W
05/02/2012 M1.00 INCH NANCE NE STORM CHASER
0810 PM HAIL 5 W FULLERTON 41.36N 98.07W
05/02/2012 M1.50 INCH NANCE NE STORM CHASER
0821 PM HAIL 5 S LOGAN 39.59N 99.57W
05/02/2012 M2.50 INCH PHILLIPS KS EMERGENCY MNGR
0824 PM HAIL 2 N FULLERTON 41.39N 97.97W
05/02/2012 M1.00 INCH NANCE NE LAW ENFORCEMENT
HEAVY RAIN
0826 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M0.50 INCH CLAY NE CO-OP OBSERVER
HEAVY RAIN ALMOST NO WIND
0834 PM HAIL 2 S EDGAR 40.34N 97.97W
05/02/2012 M1.00 INCH NUCKOLLS NE LAW ENFORCEMENT
0834 PM HAIL 3 E CLAY CENTER 40.52N 98.00W
05/02/2012 M1.75 INCH CLAY NE LAW ENFORCEMENT
0838 PM HAIL 2 NNE FULLERTON 41.39N 97.96W
05/02/2012 M2.00 INCH NANCE NE STORM CHASER
0845 PM HAIL 3 NE FULLERTON 41.39N 97.93W
05/02/2012 E1.25 INCH NANCE NE STORM CHASER
0850 PM HAIL 1 E AMHERST 40.84N 99.25W
05/02/2012 M1.75 INCH BUFFALO NE TRAINED SPOTTER
HAIL FELL FROM 835PM TO 850PM.
0855 PM HAIL NELSON 40.20N 98.07W
05/02/2012 E0.50 INCH NUCKOLLS NE CO-OP OBSERVER
PEA TO MARBLE HAIL
0856 PM HAIL GENOA 41.45N 97.73W
05/02/2012 E1.75 INCH NANCE NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HAIL BIGGER THAN GOLF BALLS ON
HIGHWAY 22 TOWARDS GENOA.
0905 PM HAIL 5 S GENOA 41.37N 97.73W
05/02/2012 M2.00 INCH NANCE NE STORM CHASER
0920 PM HAIL 2 S PLEASANTON 40.94N 99.09W
05/02/2012 E0.25 INCH BUFFALO NE TRAINED SPOTTER
0928 PM HAIL 4 W EDGAR 40.37N 98.05W
05/02/2012 E0.88 INCH CLAY NE LAW ENFORCEMENT
PEA TO NICKEL HAIL
0949 PM HAIL SHICKLEY 40.42N 97.72W
05/02/2012 M1.00 INCH FILLMORE NE EMERGENCY MNGR
0951 PM FUNNEL CLOUD 3 W CARLETON 40.30N 97.73W
05/02/2012 THAYER NE TRAINED SPOTTER
0953 PM FUNNEL CLOUD 3 N DAVENPORT 40.35N 97.81W
05/02/2012 FILLMORE NE STORM CHASER
LARGE FUNNEL
1005 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M0.75 INCH CLAY NE CO-OP OBSERVER
HEAVY RAIN
1010 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE STORM CHASER
1012 PM TORNADO 5 SW SHICKLEY 40.36N 97.79W
05/02/2012 FILLMORE NE EMERGENCY MNGR
TORNADO NEAR THE COUNTY LINE. DAMAGE REPORTED TO A HOUSE.
GARAGE WALL BLOWN OUT AND WINDOWS ON SOUTH SIDE OF HOUSE
BLOWN OUT.
1013 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE PUBLIC
1015 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.75 INCH ADAMS NE AMATEUR RADIO
AT LAKE HASTINGS
1017 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.75 INCH ADAMS NE TRAINED SPOTTER
GOLF BALL SIZE HAIL AT EAST 15TH STREET AND EASTSIDE
BOULEVARD.
1017 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E4.25 INCH ADAMS NE PUBLIC
NORTH SIDE OF TOWN
1021 PM HAIL 2 W STRANG 40.42N 97.63W
05/02/2012 E0.75 INCH FILLMORE NE LAW ENFORCEMENT
1023 PM HAIL 3 ENE CLAY CENTER 40.54N 98.00W
05/02/2012 E0.50 INCH CLAY NE TRAINED SPOTTER
HAIL COVERED THE GROUND
1027 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE BROADCAST MEDIA
12TH AND BELLEVUE
1030 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.75 INCH ADAMS NE BROADCAST MEDIA
14TH AND CALIFORNIA
1034 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M1.00 INCH CLAY NE CO-OP OBSERVER
1036 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M1.25 INCH CLAY NE CO-OP OBSERVER
JUST A FEW
1044 PM FUNNEL CLOUD 1 N STRANG 40.43N 97.59W
05/02/2012 FILLMORE NE STORM CHASER
1044 PM HAIL GILTNER 40.77N 98.15W
05/02/2012 E0.88 INCH HAMILTON NE FIRE DEPT/RESCUE
1047 PM HAIL GENEVA 40.53N 97.60W
05/02/2012 M0.75 INCH FILLMORE NE TRAINED SPOTTER
1117 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 M0.75 INCH ADAMS NE EMERGENCY MNGR
12TH AND SHOWBOAT BLVD
1133 PM HAIL GENEVA 40.53N 97.60W
05/02/2012 M0.88 INCH FILLMORE NE EMERGENCY MNGR
1136 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE PUBLIC
HAIL REPORTED ON THE WEST SIDE OF TOWN NEAR 12TH AND
BRENTWOOD AVE.
1137 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE TRAINED SPOTTER
1138 PM HAIL 1 E JUNIATA 40.59N 98.49W
05/02/2012 E2.00 INCH ADAMS NE TRAINED SPOTTER
1144 PM HAIL 4 N HASTINGS 40.65N 98.39W
05/02/2012 M2.00 INCH ADAMS NE OFFICIAL NWS OBS
2 INCH HAIL MEASURED AT THE NWS OFFICE.
1147 PM HAIL 3 NNW HASTINGS 40.63N 98.41W
05/02/2012 M2.50 INCH ADAMS NE NWS EMPLOYEE
1148 PM HEAVY RAIN 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M0.92 INCH CLAY NE CO-OP OBSERVER
RAINFALL UP UNTIL 1148PM STILL RAINING
1226 AM HAIL AYR 40.44N 98.44W
05/03/2012 M1.00 INCH ADAMS NE EMERGENCY MNGR
0108 AM HAIL DEWEESE 40.35N 98.14W
05/03/2012 E1.00 INCH CLAY NE TRAINED SPOTTER
0126 AM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/03/2012 M0.88 INCH CLAY NE CO-OP OBSERVER
0128 AM HAIL 2 E FAIRFIELD 40.43N 98.07W
05/03/2012 M1.75 INCH CLAY NE EMERGENCY MNGR
PENNY TO GOLF BALL HAIL AND HEAVY RAIN
0142 AM HAIL 5 SW SUTTON 40.56N 97.93W
05/03/2012 E0.75 INCH CLAY NE EMERGENCY MNGR
HEAVY RAIN
0202 AM HAIL GLENVIL 40.50N 98.25W
05/03/2012 M0.88 INCH CLAY NE EMERGENCY MNGR
HEAVY RAIN
0206 AM FLASH FLOOD 6 W SUTTON 40.61N 97.97W
05/03/2012 CLAY NE LAW ENFORCEMENT
WATER WAS RUNNING ACROSS HIGHWAY 74 AT 1.5 MILES EAST OF
HIGHWAY 14 JUNCTION. NUMEROUS COUNTY ROADS WERE UNDER
WATER.
&&
WESELYLocal storm report, May 3, 2:58 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
258 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM HEAVY RAIN 6 ESE CLAY CENTER 40.49N 97.95W
05/03/2012 M2.85 INCH CLAY NE CO-OP OBSERVER
&&
WESELYLocal storm report, May 3, 2:59 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
259 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL DANNEBROG 41.12N 98.55W
05/02/2012 E0.75 INCH HOWARD NE FIRE DEPT/RESCUE
HEAVY RAIN
0747 PM HAIL 1 W ST. PAUL 41.21N 98.48W
05/02/2012 E1.00 INCH HOWARD NE PUBLIC
0750 PM HAIL 7 SW BELGRADE 41.40N 98.16W
05/02/2012 M1.75 INCH NANCE NE LAW ENFORCEMENT
0750 PM HAIL 8 SW BELGRADE 41.39N 98.18W
05/02/2012 E1.50 INCH NANCE NE STORM CHASER
0807 PM HAIL 6 W FULLERTON 41.36N 98.09W
05/02/2012 M1.00 INCH NANCE NE STORM CHASER
0810 PM HAIL 5 W FULLERTON 41.36N 98.07W
05/02/2012 M1.50 INCH NANCE NE STORM CHASER
0821 PM HAIL 5 S LOGAN 39.59N 99.57W
05/02/2012 M2.50 INCH PHILLIPS KS EMERGENCY MNGR
0824 PM HAIL 2 N FULLERTON 41.39N 97.97W
05/02/2012 M1.00 INCH NANCE NE LAW ENFORCEMENT
HEAVY RAIN
0826 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M0.50 INCH CLAY NE CO-OP OBSERVER
HEAVY RAIN ALMOST NO WIND
0834 PM HAIL 2 S EDGAR 40.34N 97.97W
05/02/2012 M1.00 INCH NUCKOLLS NE LAW ENFORCEMENT
0834 PM HAIL 3 E CLAY CENTER 40.52N 98.00W
05/02/2012 M1.75 INCH CLAY NE LAW ENFORCEMENT
0838 PM HAIL 2 NNE FULLERTON 41.39N 97.96W
05/02/2012 M2.00 INCH NANCE NE STORM CHASER
0845 PM HAIL 3 NE FULLERTON 41.39N 97.93W
05/02/2012 E1.25 INCH NANCE NE STORM CHASER
0850 PM HAIL 1 E AMHERST 40.84N 99.25W
05/02/2012 M1.75 INCH BUFFALO NE TRAINED SPOTTER
HAIL FELL FROM 835PM TO 850PM.
0855 PM HAIL NELSON 40.20N 98.07W
05/02/2012 E0.50 INCH NUCKOLLS NE CO-OP OBSERVER
PEA TO MARBLE HAIL
0856 PM HAIL GENOA 41.45N 97.73W
05/02/2012 E1.75 INCH NANCE NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HAIL BIGGER THAN GOLF BALLS ON
HIGHWAY 22 TOWARDS GENOA.
0905 PM HAIL 5 S GENOA 41.37N 97.73W
05/02/2012 M2.00 INCH NANCE NE STORM CHASER
0920 PM HAIL 2 S PLEASANTON 40.94N 99.09W
05/02/2012 E0.25 INCH BUFFALO NE TRAINED SPOTTER
0928 PM HAIL 4 W EDGAR 40.37N 98.05W
05/02/2012 E0.88 INCH CLAY NE LAW ENFORCEMENT
PEA TO NICKEL HAIL
0949 PM HAIL SHICKLEY 40.42N 97.72W
05/02/2012 M1.00 INCH FILLMORE NE EMERGENCY MNGR
0951 PM FUNNEL CLOUD 3 W CARLETON 40.30N 97.73W
05/02/2012 THAYER NE TRAINED SPOTTER
0953 PM FUNNEL CLOUD 3 N DAVENPORT 40.35N 97.81W
05/02/2012 FILLMORE NE STORM CHASER
LARGE FUNNEL
1005 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M0.75 INCH CLAY NE CO-OP OBSERVER
HEAVY RAIN
1010 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE STORM CHASER
1012 PM TORNADO 5 SW SHICKLEY 40.36N 97.79W
05/02/2012 FILLMORE NE EMERGENCY MNGR
TORNADO NEAR THE COUNTY LINE. DAMAGE REPORTED TO A HOUSE.
GARAGE WALL BLOWN OUT AND WINDOWS ON SOUTH SIDE OF HOUSE
BLOWN OUT.
1013 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE PUBLIC
1015 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.75 INCH ADAMS NE AMATEUR RADIO
AT LAKE HASTINGS
1017 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.75 INCH ADAMS NE TRAINED SPOTTER
GOLF BALL SIZE HAIL AT EAST 15TH STREET AND EASTSIDE
BOULEVARD.
1017 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E4.25 INCH ADAMS NE PUBLIC
NORTH SIDE OF TOWN
1021 PM HAIL 2 W STRANG 40.42N 97.63W
05/02/2012 E0.75 INCH FILLMORE NE LAW ENFORCEMENT
1023 PM HAIL 3 ENE CLAY CENTER 40.54N 98.00W
05/02/2012 E0.50 INCH CLAY NE TRAINED SPOTTER
HAIL COVERED THE GROUND
1027 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE BROADCAST MEDIA
12TH AND BELLEVUE
1030 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.75 INCH ADAMS NE BROADCAST MEDIA
14TH AND CALIFORNIA
1034 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M1.00 INCH CLAY NE CO-OP OBSERVER
1036 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M1.25 INCH CLAY NE CO-OP OBSERVER
JUST A FEW
1044 PM FUNNEL CLOUD 1 N STRANG 40.43N 97.59W
05/02/2012 FILLMORE NE STORM CHASER
1044 PM HAIL GILTNER 40.77N 98.15W
05/02/2012 E0.88 INCH HAMILTON NE FIRE DEPT/RESCUE
1047 PM HAIL GENEVA 40.53N 97.60W
05/02/2012 M0.75 INCH FILLMORE NE TRAINED SPOTTER
1117 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 M0.75 INCH ADAMS NE EMERGENCY MNGR
12TH AND SHOWBOAT BLVD
1133 PM HAIL GENEVA 40.53N 97.60W
05/02/2012 M0.88 INCH FILLMORE NE EMERGENCY MNGR
1136 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE PUBLIC
HAIL REPORTED ON THE WEST SIDE OF TOWN NEAR 12TH AND
BRENTWOOD AVE.
1137 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE TRAINED SPOTTER
1138 PM HAIL 1 E JUNIATA 40.59N 98.49W
05/02/2012 E2.00 INCH ADAMS NE TRAINED SPOTTER
1144 PM HAIL 4 N HASTINGS 40.65N 98.39W
05/02/2012 M2.00 INCH ADAMS NE OFFICIAL NWS OBS
2 INCH HAIL MEASURED AT THE NWS OFFICE.
1147 PM HAIL 3 NNW HASTINGS 40.63N 98.41W
05/02/2012 M2.50 INCH ADAMS NE NWS EMPLOYEE
1148 PM HEAVY RAIN 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M0.92 INCH CLAY NE CO-OP OBSERVER
RAINFALL UP UNTIL 1148PM STILL RAINING
1226 AM HAIL AYR 40.44N 98.44W
05/03/2012 M1.00 INCH ADAMS NE EMERGENCY MNGR
0108 AM HAIL DEWEESE 40.35N 98.14W
05/03/2012 E1.00 INCH CLAY NE TRAINED SPOTTER
0126 AM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/03/2012 M0.88 INCH CLAY NE CO-OP OBSERVER
0128 AM HAIL 2 E FAIRFIELD 40.43N 98.07W
05/03/2012 M1.75 INCH CLAY NE EMERGENCY MNGR
PENNY TO GOLF BALL HAIL AND HEAVY RAIN
0142 AM HAIL 5 SW SUTTON 40.56N 97.93W
05/03/2012 E0.75 INCH CLAY NE EMERGENCY MNGR
HEAVY RAIN
0202 AM HAIL GLENVIL 40.50N 98.25W
05/03/2012 M0.88 INCH CLAY NE EMERGENCY MNGR
HEAVY RAIN
0206 AM FLASH FLOOD 6 W SUTTON 40.61N 97.97W
05/03/2012 CLAY NE LAW ENFORCEMENT
WATER WAS RUNNING ACROSS HIGHWAY 74 AT 1.5 MILES EAST OF
HIGHWAY 14 JUNCTION. NUMEROUS COUNTY ROADS WERE UNDER
WATER.
0222 AM HEAVY RAIN 6 ESE CLAY CENTER 40.49N 97.95W
05/03/2012 M2.85 INCH CLAY NE CO-OP OBSERVER
&&
WESELYSpecial weather statement, May 3, 3:59 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
359 AM CDT THU MAY 3 2012
NEZ074-075-030945-
ADAMS NE-KEARNEY NE-
359 AM CDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS AND SOUTHEASTERN
KEARNEY COUNTIES UNTIL 445 AM CDT...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLSTEIN...OR 20 MILES SOUTHWEST OF
HASTINGS...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HOLSTEIN...
ROSELAND...
KENESAW...
AYR...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4035 9873 4035 9875 4047 9884 4068 9860
4044 9842
TIME...MOT...LOC 0859Z 234DEG 15KT 4044 9870
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:15 PM CDT | Special Weather Statement | GID | Nance | 30 min |
| May 2, 7:21 PM CDT | Special Weather Statement | GID | Howard | 24 min |
| May 2, 7:24 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 36 min |
| May 2, 7:37 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 38 min |
| May 2, 8:03 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls, Webster | 42 min |
| May 2, 8:05 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 40 min |
| May 2, 8:14 PM CDT | Severe Thunderstorm Warning | GID | Nance | 46 min |
| May 2, 8:19 PM CDT | Severe Thunderstorm Warning | GID | Howard | 41 min |
| May 2, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, York | 48 min |
| May 2, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 44 min |
| May 2, 8:49 PM CDT | Tornado Warning | GID | Clay, Nuckolls, Thayer | 26 min |
| May 2, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 36 min |
| May 2, 9:09 PM CDT | Special Weather Statement | GID | York | 36 min |
| May 2, 9:25 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 50 min |
| May 2, 9:29 PM CDT | Special Weather Statement | GID | Buffalo | 31 min |
| May 2, 9:49 PM CDT | Tornado Warning | GID | Clay, Fillmore, Nuckolls | 41 min |
| May 2, 9:53 PM CDT | Tornado Warning | GID | Thayer | 29 min |
| May 2, 10:00 PM CDT | Areal Flood Advisory | GID | Clay, Fillmore, Nuckolls, Thayer | 3 hr |
| May 2, 10:07 PM CDT | Special Weather Statement | GID | Hamilton | 23 min |
| May 2, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hamilton | 50 min |
| May 2, 10:13 PM CDT | Severe Thunderstorm Warning | GID | Clay | 47 min |
| May 2, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 43 min |
| May 2, 10:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 29 min |
| May 2, 10:40 PM CDT | Tornado Warning | GID | Fillmore | 35 min |
| May 2, 10:57 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hamilton, Kearney | 48 min |
| May 2, 11:02 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 43 min |
| May 2, 11:22 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 23 min |
| May 2, 11:37 PM CDT | Flash Flood Warning | GID | Clay | 6 hr |
| May 2, 11:42 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 33 min |
| May 2, 11:42 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hamilton | 48 min |
| May 2, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton | 26 min |
| May 3, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 50 min |
| May 3, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Fillmore | 45 min |
| May 3, 12:43 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 47 min |
| May 3, 12:51 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 39 min |
| May 3, 1:15 AM CDT | Flash Flood Warning | GID | Fillmore | 6 hr |
| May 3, 1:26 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Webster | 49 min |
| May 3, 1:47 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 28 min |
| May 3, 3:59 AM CDT | Special Weather Statement | GID | Adams | 46 min |
| May 3, 4:59 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Kearney, Webster | 46 min |
| May 3, 5:28 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 47 min |
| May 3, 5:56 AM CDT | Severe Thunderstorm Warning | GID | Fillmore | 34 min |
| May 3, 7:00 AM CDT | Areal Flood Warning | GID | Clay, Fillmore | 5 hr |
| May 3, 3:11 PM CDT | Special Weather Statement | GID | Phelps | 34 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Kearney, Phelps | 28 min |
| May 3, 3:43 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 47 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 33 min |
| May 3, 4:32 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 43 min |
| May 3, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 27 min |
| May 3, 5:17 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 28 min |
| May 3, 6:33 PM CDT | Special Weather Statement | GID | Howard | 27 min |
| May 3, 6:56 PM CDT | Special Weather Statement | GID | Nance | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.